Michigan, 2016Winter Storm in Michigan, February 24 to 25, 2016
February 24 to 25, 2016 · NWS IWX · 5 events in 5 counties and zones
A deepening low pressure system tracking northeast into the eastern Great Lakes brought heavy snow and strong winds to lower Michigan February 24th into early February 25th. Snowfall totals generally ranged between 6 and 10 inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening low pressure system tracking northeast into the eastern Great Lakes brought heavy snow and strong winds to lower Michigan February 24th into early February 25th. Snowfall totals generally ranged between 6 and 10 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 24, 6:42 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 24, 6:42 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 AM EST WED FEB 24 2016
.SYNOPSIS...
ISSUED AT 545 AM EST WED FEB 24 2016
STRONG LOW PRESSURE WILL LIFT UP ACROSS THE OHIO VALLEY
TODAY...SPREADING PRECIPITATION NORTH ACROSS THE AREA THROUGH MID
MORNING. HEAVY SNOW IS EXPECTED ACROSS NORTHEAST
ILLINOIS...NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. A MIX
OF PRECIPITATION IS EXPECTED ELSEWHERE TODAY OVER CENTRAL AND
EASTERN INDIANA WITH MAINLY RAIN OVER NORTHWEST OHIO. RAIN WILL
TRANSITION BACK TO SNOW THIS AFTERNOON AND EVENING FROM WEST TO
EAST. MULTIPLE WINTER WEATHER HEADLINES ARE IN EFFECT ACROSS THE
REGION FOR TODAY THROUGH THURSDAY. TRAVEL WILL BE DIFFICULT AT
TIMES ESPECIALLY OVER NORTHEAST ILLINOIS AND NORTHWEST INDIANA
WITH BLIZZARD CONDITIONS LIKELY.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 545 AM EST WED FEB 24 2016
INTENSE SW OVR THE MID MS VALLEY W/ATTENDANT 990MB SFC REFLECTION
OVR NW TN DEEPENING RAPIDLY ERLY THIS MORNING. BROAD ARC OF
6MB/3HR PRES FALLS INTO SRN IN/SW OH WITHIN FOCUSED INTENSE WAA
ZONE SPURNING WIDESPREAD MOD-HVY RAIN FM ERN IN IN SWD INTO NRN
KY. TIGHT/COHERENT NR TERM HIGHRES GUIDANCE SPOT ON W/NWD REACH OF
CURRENT PRECIP SHIELD AND PLACEMENT OF SFC LOW...FURTHER
ACCENTUATED BY TRENDS FM RAP GUIDANCE SINCE 00Z...SUGGEST FEW CHGS
WARRANTED TO EXISTING HEADLINES ALTHOUGH WILL ADD STEUBEN AND
HILLSDALE TO CURRENT WARNING HEADLINE AND IN COORDINATION
W/ILX/IND/LOT UPGRADE NW IN ZONES TO BZW.
SFC LOW OVR NW TN WILL RAPIDLY LIFT NEWD TDA...REACHING NR KCLE BY
00Z AS TROUGH ALOFT TURNS NEGATIVELY TILTED. THIS WILL PROLONG BOTH
STG GRADIENT WINDS AND MOD-HVY SNOW ACRS NW HALF. HWVR EWD WRAP OF
SUBTROPICAL JET THROUGH ERN OH AND WWD PLACEMENT OF COUPLING W/NRN
JET ACRS THE UPR LAKES SUGGESTS SOME DRY SLOTTING AND EVEN SOME
LIMITED POTENTIAL FOR THUNDER ACRS WRN OH THIS AFTERNOON. OTRWS
COUPLED JET WILL DRIVE INTENSE/DEEP VERTICAL MOTION ESP FM MID
MORNING THROUGH LT AFTN NW HALF W/SHARP EWD SNOW CUTOFF TO NOTHING
XPCD AS GENERAL STEADYSTATE RAIN/SNOW LINE STRETCHES FM LOGANSPORT-
WARSAW-COLDWATER LINE. IT SHLD BE NOTED HWVR THAT RUC CONTS TO TREND
A BIT EWD OF THIS LINE AND IN CONCERT W/AGREEABLE NOD FM 06Z NAM
WILL SHIFT A BIT EAST. THAT SAID...BLIZZARD CONDS LIKELY NW ZONES
COLLOCATED WITHIN INTENSE DEFORMATION SNOW BAND AND MOST INTENSE
GRADIENT FLW. XPC SNOWFALL RATES OF 1-2"/HR LIKELY HERE MID MORNING
THROUGH LT AFTN.
SECONDARY CONCERN LIES W/EWD PULLOUT OF INTENSE SFC CYCLONE
OVERNIGHT AND WRN BOUND OF LK ENHANCING MID LVL MSTR PLUME. FLW SLW
TO RELAX AND BLIZZARD WARNING COULD BE EXTENDED PENDING HOW THINGS
SHAKE OUT TDA AS SOME SIG ACCUMULATION POTENTIAL EXISTS OVR FAR NW
ZONES YET DIMINISHES QUICKLY W/INLAND EXTENT. OTRWS STG GRADIENT FLW
REMAINS W/RISE COUPLET SLW TO LIFT OUT THROUGH OH OVERNIGHT WHICH
SHLD YIELD CONTD AREAS OF BLOWING SNOW. LK ENHANCEMENT SPREADS
FURTHER INLAND THU AM AS LL FLW TURNS NWRLY AND XPC MOST AREAS WILL
SEE A GENERAL 1-3 INCH ADDNL ACCUM W/CONTD GUSTY NW WINDS NOT
DIMINISHING UNTIL AFTN.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 545 AM EST WED FEB 24 2016
REST OF THE PERIOD FAIRLY UNEVENTFUL. CHANCE FOR A FEW LAKE EFFECT
SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY AS 850MB TEMPS DROP TO
AROUND -13C. HOWEVER...FORECAST SOUNDINGS SHOW INVERSION HEIGHTS ARE
PRETTY LOW (AROUND 4 KFT) WITH A FAIR AMOUNT OF DRY AIR ENTRAINMENT.
0-2KM DELTA THETA-E VALUES REMAIN ABOVE ZERO AND PERSISTENT
NORTHWEST GRADIENT WILL PREVENT ANY TYPE OF BAND ORGANIZATION. DID
RAISE POPS JUST A LITTLE FOR LATE THURSDAY NIGHT/FRIDAY MORNING BUT
DONT EXPECT MUCH ACCUMULATION...A HALF INCH AT BEST. ANY RESIDUAL
LAKE EFFECT SNOW SHOWERS WILL END BY FRIDAY AFTERNOON AS FLOW BACKS
WEST AND EVENTUALLY SOUTHWEST. WILL STILL BE A FAIRLY CHILLY DAY
THOUGH WITH MOSTLY CLOUDY SKIES AND HIGHS AT OR BELOW FREEZING.
AFTER A FAIRLY PLEASANT SATURDAY...NEXT CHANCE OF PRECIP ARRIVES
LATE SUNDAY. PRETTY HEALTHY SHORTWAVE SET TO SWING THROUGH THE
REGION WITH UPPER JET SUPPORT AND GOOD PV ADVECTION BUT EXACT TRACK
REMAINS UNCERTAIN. DOES APPEAR TO BE VERY WARM AHEAD OF THE FRONT
WITH TEMPS POTENTIALLY WELL INTO THE 50S ON SUNDAY...SUPPORTING RAIN
AS PTYPE IF ANYTHING OCCURS. THERE IS A CHANCE FOR A QUICK SHOT OF
LIGHT SNOW IN OUR NORTHERN COUNTIES SUNDAY NIGHT IF POSTFRONTAL
DEFORMATION BAND SWINGS THROUGH THE AREA BUT THAT IS QUESTIONABLE AT
THIS POINT...AS ARE THERMAL PROFILES. REGARDLESS...ANY SNOW THAT
DOES FALL SHOULD BE LIGHT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 642 AM EST WED FEB 24 2016
RAPID DOWNHILL IN FLIGHT CONDS HAS COMMENCED W/ARRIVAL
OF PCPN SHIELD W/IFR OCCASIONAL LIFR CONDS THROUGH THE PD. DIABATIC
COOLING WINNING OUT ATTM INVOF KFWA W/FZRA NOTED. CONCURRENT TRENDS
IN RAP ALG W/06Z NAM QUITE DISCONCERTING W/EWD SHIFT OF RAIN/SNOW
LINE AND LOOKS LIKE A FUNCTION OF BOTH DIABATIC/ADIABATIC PROCESSES
GOING ON IN BNDRY LYR THERMAL FIELDS OF WHICH LOOK OVER ESTIMATED IN
00Z GUIDANCE SUITE AS DENOTED IN RAPIDLY DWINDLING MELTING LYR PER
DUAL POL DATA. WILL MAKE SOME GRADUATED CHGS TO KFWA TERMINAL. OTRWS
PRIOR KSBN FCST LOOKS SOLID W/NR BLIZZARD CONDS LIKELY LT THIS AFTN
AND EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING UNTIL 4 PM EST THURSDAY FOR INZ005>008-016-
017-022>024.
WINTER STORM WARNING FROM 10 PM EST /9 PM CST/ THIS EVENING TO 4
PM EST /3 PM CST/ THURSDAY FOR INZ003-004-012>015-020.
BLIZZARD WARNING UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR
INZ003-004-012>015-020.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST
THURSDAY FOR INZ009.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM EST
THURSDAY FOR INZ018-025-032.
MI...WINTER STORM WARNING UNTIL 4 PM EST THURSDAY FOR MIZ077>081.
OH...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST
THURSDAY FOR OHZ001.
LM...STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY FOR
LMZ043-046.
&&
SYNOPSIS...LOTHAMER
SHORT TERM...T
LONG TERM...AGD
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 23, 4:21 PM EST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EST TUE FEB 23 2016
INZ003-MIZ077-242130-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
421 PM EST TUE FEB 23 2016 /321 PM CST TUE FEB 23 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MICHIGAN
AND NORTHERN INDIANA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT WEDNESDAY THROUGH THURSDAY
AFTERNOON. PLEASE REFERENCE THE LATEST WINTER WEATHER PRODUCT FOR
ADDITIONAL DETAILS.
STRONG NORTH TO NORTHWESTERLY WINDS WILL CAUSE LAKESHORE FLOODING
AND EROSION CONCERNS. PLEASE REFERENCE THE LATEST LAKESHORE
HAZARD MESSAGE FOR ADDITIONAL DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED WEDNESDAY
AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED WEDNESDAY
AND THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ004>009-012>018-020-022>025-MIZ078>081-OHZ001-242130-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...
MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER
421 PM EST TUE FEB 23 2016 /321 PM CST TUE FEB 23 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST MICHIGAN AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF A BRIEF PERIOD OF FREEZING RAIN AND SLEET
LATE TONIGHT INTO EARLY WEDNESDAY MORNING MAINLY ALONG AND NORTH
OF ROUTE 6.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
WEDNESDAY THROUGH THURSDAY AFTERNOON. PLEASE REFERENCE THE LATEST
WINTER WEATHER PRODUCT FOR ADDITIONAL DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED WEDNESDAY
AND THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ026-027-032>034-OHZ002-004-005-015-016-024-025-242130-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
421 PM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG STORM SYSTEM WILL RESULT IN RAIN CHANGING TO SNOW ACROSS
THE AREA LATE WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING.
THE SNOW WILL CONTINUE THROUGH THURSDAY...WITH THE HEAVIEST SNOW
EXPECTED WEDNESDAY NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 2 TO 5 INCHES. IN ADDITION...NORTH
TO NORTHWEST WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WEDNESDAY
NIGHT INTO THURSDAY THAT WILL RESULT IN SOME BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED WEDNESDAY
AND THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-242130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
421 PM EST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE THEN
EXPECTED FROM THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN SUNDAY
NIGHT INTO MONDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Feb 24, 6:33 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 AM EST WED FEB 24 2016
INZ005>009-012>016-241400-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE
633 AM EST WED FEB 24 2016 /533 AM CST WED FEB 24 2016/
...HEAVY SNOW DEVELOPING RAPIDLY THIS MORNING...
A MIX OF FREEZING RAIN AND SLEET WILL QUICKLY CHANGE OVER TO HEAVY
SNOW. SNOWFALL RATES OF 1 TO AS MUCH AS 2 INCHES PER HOUR ARE
EXPECTED TO DEVELOP THROUGH 9 AM EDT. ROADS WILL QUICKLY BECOME
SLICK AND HAZARDOUS.
MOTORISTS SHOULD EXERCISE EXTREME CAUTION THIS MORNING AS AREA
ROADS QUICKLY BECOME ICY AND SNOW COVERED.
Special weather statement, Feb 24, 7:24 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 AM EST WED FEB 24 2016
MIZ080-081-OHZ001-002-241400-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON
724 AM EST WED FEB 24 2016
...MIXED PRECIPITATION THIS MORNING...
A MIX OF FREEZING RAIN AND SLEET WILL MIX WITH AND CHANGE TO A
PERIOD OF HEAVY SNOW. SNOWFALL RATES OF 1 INCH PER HOUR ARE
EXPECTED TO DEVELOP THROUGH 9 AM EDT. ROADS WILL QUICKLY BECOME
SLICK AND HAZARDOUS.
MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AS AREA ROADS
QUICKLY BECOME ICY AND SNOW COVERED.
Local storm report, Feb 24, 8:37 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 1 SSE JAMES LAKE 41.31N 85.72W
02/24/2016 M2.0 INCH KOSCIUSKO IN NWS EMPLOYEE
STORM TOTAL SO FAR. HEAVY SNOW STILL
FALLING.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Feb 24, 8:38 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
838 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 2 NE CROOKED LAKE 41.70N 85.00W
02/24/2016 M1.5 INCH STEUBEN IN CO-OP OBSERVER
0.10 INCH OF SLEET/ICE AT 5:45 AM. SNOW
STARTED 6 AM. VISIBILITY 1/4 MILE AT TIMES.
0544 AM SLEET 1 S MONOQUET 41.28N 85.86W
02/24/2016 E0.1 INCH KOSCIUSKO IN CO-OP OBSERVER
FREEZING RAIN FORMING QUICKLY
0745 AM SLEET OTTOVILLE 40.93N 84.34W
02/24/2016 E0.1 INCH PUTNAM OH EMERGENCY MNGR
AS DAYLIGHT STARTED TO COME, BECAME APPARENT
THAT SOME ICE WAS STARTING TO GATHER ON
TREES, BUSHES, GRASS, AND ROAD SIGNS.
ROADWAYS SEEM TO BE OK FOR NOW. OBSERVER
LOCATION OTTOVILLE.
0723 AM SLEET 1 ENE BRYAN 41.48N 84.53W
02/24/2016 E0.1 INCH WILLIAMS OH 911 CALL CENTER
CRASHES AND VEHICLES IN DITCHES CONTINUE TO
ROLL IN TO DISPATCH. SLOW DOWN ... IT'S
SLICK OUT THERE. VIA TWITTER
0747 AM SLEET 2 W MARION 40.55N 85.70W
02/24/2016 E0.1 INCH GRANT IN TRAINED SPOTTER
COATING OF ICE ON POWER LINES, TREES AND
BRANCHES.. STILL A MIX OF SLEET AND RAIN.
TEMPERATURE RIGHT AT 32. OBSERVER LOCATION
MARION.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Feb 24, 8:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FREEZING RAIN 4 WNW VAN WERT 40.89N 84.65W
02/24/2016 E0.10 INCH VAN WERT OH EMERGENCY MNGR
LIGHT COATING ON TREES, POWERLINES AND
GRASSY AREAS. ROADS WET.
&&
MSLWinter Storm, Berrien
- When
- February 24, 9:00 AM EST to February 25, 9:00 AM EST
- Where
- Berrien forecast zone
- Reported by
- CoCoRaHS
Snow, heavy at times, with reduced visibility and gusty winds of 25 to 35 mph created difficult travel conditions February 24th into early February 25th. Slide-offs and accidents were common across the region. Many schools were closed on both February 24th and February 25th. Snowfall totals generally ranged between 6 and 10 inches. There was a report of 10.0 inches near Buchanon.
Winter Storm, Branch
- When
- February 24, 9:00 AM EST to February 25, 9:00 AM EST
- Where
- Branch forecast zone
- Reported by
- Public
- Coordinates
- 41.916, -85.059 (the zone’s center; the record gives no point)
Snow, heavy at times, with reduced visibility and gusty winds of 25 to 35 mph created difficult travel conditions February 24th into early February 25th. Slide-offs and accidents were common across the region. Many schools were closed on both February 24th and February 25th. Snowfall totals generally ranged between 6 and 10 inches. There was a report of 10.0 in Union City.
Winter Storm, Cass
- When
- February 24, 9:00 AM EST to February 25, 9:00 AM EST
- Where
- Cass forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.915, -85.993 (the zone’s center; the record gives no point)
Snow, heavy at times, with reduced visibility and gusty winds of 25 to 35 mph created difficult travel conditions February 24th into early February 25th. Slide-offs and accidents were common across the region. Many schools were closed on both February 24th and February 25th. Snowfall totals generally ranged between 6 and 10 inches. There was a report of 9.1 near Magician Lake.
Winter Storm, St. Joseph
- When
- February 24, 9:00 AM EST to February 25, 9:00 AM EST
- Where
- St. Joseph forecast zone
- Reported by
- Public
- Coordinates
- 41.914, -85.528 (the zone’s center; the record gives no point)
Snow, heavy at times, with reduced visibility and gusty winds of 25 to 35 mph created difficult travel conditions February 24th into early February 25th. Slide-offs and accidents were common across the region. Many schools were closed on both February 24th and February 25th. Snowfall totals generally ranged between 6 and 9 inches. There was a report of 7.5 inches near Sturgis.
Winter Storm, Hillsdale
- When
- February 24, 9:00 AM EST to February 25, 9:00 AM EST
- Where
- Hillsdale forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.888, -84.593 (the zone’s center; the record gives no point)
Snow, heavy at times, with reduced visibility and gusty winds of 25 to 35 mph created difficult travel conditions February 24th into early February 25th. Slide-offs and accidents were common across the region. Many schools were closed on both February 24th and February 25th. Snowfall totals generally ranged between 7 and 10 inches. There was a report of 10.0 inches in Moscow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613968, 613969, 613970, 613971, 613972.